Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Jun 3, 2021, 3:35 PM CDT for Brewster County, Jeff Davis County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2021, 3:35 PM CDT (20:35 UTC)
- Expired
- Jun 3, 2021, 4:30 PM CDT
- In force
- 55 min
- Issued by
- NWS Midland/Odessa, TX
Counties Brewster County, TX, Jeff Davis County, TX
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 8.6 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2132 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 767 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted.
535
WWUS84 KMAF 032035
SPSMAF
Special Weather Statement
National Weather Service Midland/Odessa TX
335 PM CDT Thu Jun 3 2021
TXZ075-275>282-032130-
Pecos TX-Central Brewster County TX-Chisos Basin TX-
Presidio Valley TX-Lower Brewster County TX-Chinati Mountains TX-
Marfa Plateau TX-Davis Mountains Foothills TX-Davis Mountains TX-
335 PM CDT Thu Jun 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PECOS...BREWSTER...
SOUTHEASTERN JEFF DAVIS AND NORTHEASTERN PRESIDIO COUNTIES UNTIL 430
PM CDT...
At 334 PM CDT, the public reported a strong thunderstorm over
Alpine, moving southeast at 15 mph. Many of these storms in the area
affected will be capable of producing some gusty winds and small
hail for short periods of time.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Alpine, Marfa, Panther Junction, Fort Davis, McDonald Observatory,
Terlingua, Bloys Camp, Alpine-Casparis Municipal Airport, Davis
Mountains State Park, Chisos Basin, Study Butte, Persimmon Gap,
Marathon, Camp Mitre Peak, Marfa Municipal Airport, Big Bend National
Park, Terlingua Ranch Lodge, Santiago Peak, Elephant Mountain
Wildlife Management Area and Fort Davis National Historical Site.
LAT...LON 2971 10418 3077 10445 3052 10271 2978 10259
2973 10265 2974 10267 2975 10267 2972 10269
2971 10269 2916 10342
TIME...MOT...LOC 2034Z 324DEG 11KT 3038 10366
$$
87What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Jun 3, 2:14 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jun 3, 2:14 PM CDT, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 214 PM CDT Thu Jun 3 2021 .DISCUSSION... Upper trough extending down into TX will form a cut off low over the state tonight that will slowly drift E Friday through Sunday. This low will keep a ridge from building across the region this weekend. Early next week the remains of the low will weaken and drift off to the east as the ridge builds in from the west. Another cut off low will swing by Monday and Tuesday but this will roll off the top of the ridge as it strengthens Wednesday. Recent rain keeping temperatures well below normal with regional highs yesterday generally in the 80s. Temps on the cool side again today in the 70s and 80s but expect to see a slow increase in readings over the next few days. As ridge builds in next week temperatures will increase to near normal. A number of area locations received over an inch of rain last night including Midland Airpark, Big Spring field station, Crane and Snyder Mesonets, Chisos Basin RAWS. Rain chances continue this afternoon and tonight but as the upper low wanders east should see decreasing storms across the region due to subsidence on its backside. Decent low level moisture... daytime heating... and orographic lift will favor the mountains this afternoon for storm development. Also have numerous boundaries from recent convection with storms developing on them this afternoon that will continue into the evening. Not expecting much in the way of severe wx... locally heavy rain will be the biggest concern with these storms tonight as PW from 12z sounding showing more than an inch and they look to be slow moving. Friday rain chances will be highest across the Marfa Plateau and Big Bend then decreasing Saturday as recent rain event tapers off. The extended forecast is drier and only carrying a slight chance at best. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 61 80 62 82 / 20 20 10 10 Carlsbad 61 87 63 91 / 10 10 10 10 Dryden 64 84 65 88 / 50 40 30 20 Fort Stockton 61 84 62 89 / 40 30 10 10 Guadalupe Pass 58 80 60 86 / 10 20 10 10 Hobbs 58 82 59 86 / 10 10 10 10 Marfa 50 80 53 86 / 30 40 20 20 Midland Intl Airport 61 82 62 85 / 20 20 10 10 Odessa 61 82 63 85 / 20 20 10 10 Wink 61 87 63 91 / 20 20 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 89/72
Hazardous weather outlook, Jun 3, 1:37 PM CDT, 1 hour 58 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 137 PM CDT Thu Jun 3 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-041845- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 137 PM CDT Thu Jun 3 2021 /1237 PM MDT Thu Jun 3 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms are possible this afternoon and into the evening, a few storms may produce small hail, localized downburst winds, frequent lightning, and locally brief heavy rain that may result in flash flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Thunderstorms remain in the forecast for most areas Thursday and Friday, a few may be strong. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Jun 3, 1:54 PM CDT, 1 hour 41 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 154 PM CDT Thu Jun 3 2021 TXZ069-070-031945- Reagan TX-Upton TX- 154 PM CDT Thu Jun 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN REAGAN AND SOUTHEASTERN UPTON COUNTIES UNTIL 245 PM CDT... At 153 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles west of Reagan County Airport, or 10 miles west of Big Lake. This storm was nearly stationary. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Best. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3125 10141 3108 10162 3109 10201 3138 10164 TIME...MOT...LOC 1853Z 128DEG 3KT 3118 10164 89
Special weather statement, Jun 3, 2:20 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
220 PM CDT Thu Jun 3 2021
TXZ276-277-032000-
Marfa Plateau TX-Davis Mountains TX-
220 PM CDT Thu Jun 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFF DAVIS AND
NORTHEASTERN PRESIDIO COUNTIES UNTIL 300 PM CDT...
At 220 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bloys Camp, or 11 miles north of Marfa, moving southwest at 15 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Marfa, Fort Davis, Bloys Camp, McDonald Observatory, Davis Mountains
State Park, Marfa Municipal Airport, Indian Lodge and Fort Davis
National Historical Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3073 10406 3057 10377 3053 10382 3053 10385
3051 10381 3053 10381 3053 10379 3047 10381
3045 10385 3045 10383 3046 10382 3015 10395
3042 10439
TIME...MOT...LOC 1920Z 035DEG 11KT 3047 10408
89Special weather statement, Jun 3, 2:29 PM CDT, 1 hour 6 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 229 PM CDT Thu Jun 3 2021 TXZ068-069-075-032015- Pecos TX-Crane TX-Upton TX- 229 PM CDT Thu Jun 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PECOS...EASTERN CRANE AND WESTERN UPTON COUNTIES UNTIL 315 PM CDT... At 228 PM CDT, Doppler radar was tracking strong thunderstorms near Crane, moving west at 10 mph. Nickel size hail and wind gusts up to 50 mph will be possible. Locations impacted include... Crane, McCamey, Rankin, Crane County Airport, Upton County Airport, King Mountain and Cordona Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3108 10182 3108 10245 3159 10266 3154 10213 TIME...MOT...LOC 1928Z 079DEG 9KT 3146 10229 89
Special weather statement, Jun 3, 2:48 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
248 PM CDT Thu Jun 3 2021
TXZ075-279-032030-
Pecos TX-Central Brewster County TX-
248 PM CDT Thu Jun 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PECOS AND NORTH
CENTRAL BREWSTER COUNTIES UNTIL 330 PM CDT...
At 248 PM CDT, Doppler radar was tracking a strong thunderstorm 23
miles east of Marathon, or 26 miles west of Sanderson, moving south
at 5 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of south central Pecos
and north central Brewster Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3013 10326 3035 10300 3024 10261 3005 10269
3006 10270 3006 10271 3005 10271 3004 10270
2999 10272
TIME...MOT...LOC 1948Z 017DEG 6KT 3022 10284
89Special weather statement, Jun 3, 3:35 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
335 PM CDT Thu Jun 3 2021
TXZ075-275>282-032130-
Pecos TX-Central Brewster County TX-Chisos Basin TX-
Presidio Valley TX-Lower Brewster County TX-Chinati Mountains TX-
Marfa Plateau TX-Davis Mountains Foothills TX-Davis Mountains TX-
335 PM CDT Thu Jun 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PECOS...BREWSTER...
SOUTHEASTERN JEFF DAVIS AND NORTHEASTERN PRESIDIO COUNTIES UNTIL 430
PM CDT...
At 334 PM CDT, the public reported a strong thunderstorm over
Alpine, moving southeast at 15 mph. Many of these storms in the area
affected will be capable of producing some gusty winds and small
hail for short periods of time.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Alpine, Marfa, Panther Junction, Fort Davis, McDonald Observatory,
Terlingua, Bloys Camp, Alpine-Casparis Municipal Airport, Davis
Mountains State Park, Chisos Basin, Study Butte, Persimmon Gap,
Marathon, Camp Mitre Peak, Marfa Municipal Airport, Big Bend National
Park, Terlingua Ranch Lodge, Santiago Peak, Elephant Mountain
Wildlife Management Area and Fort Davis National Historical Site.
LAT...LON 2971 10418 3077 10445 3052 10271 2978 10259
2973 10265 2974 10267 2975 10267 2972 10269
2971 10269 2916 10342
TIME...MOT...LOC 2034Z 324DEG 11KT 3038 10366
87The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:12 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Loving, Winkler | 63 min |
| Jun 2, 7:20 PM CDT | Special Weather Statement | MAF | Loving, Reeves | 40 min |
| Jun 2, 7:23 PM CDT | Areal Flood Advisory | MAF | Gaines | 3 hr |
| Jun 2, 7:25 PM CDT | Severe Thunderstorm Warning | MAF | Loving, Reeves, Ward, Winkler | 65 min |
| Jun 2, 7:26 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 47 min |
| Jun 2, 7:47 PM CDT | Special Weather Statement | MAF | Loving | 43 min |
| Jun 2, 7:52 PM CDT | Areal Flood Advisory | MAF | Culberson, Loving, Pecos, Reeves, Ward, Winkler | 3 hr |
| Jun 2, 8:18 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Reeves, Ward, Winkler | 42 min |
| Jun 2, 8:28 PM CDT | Special Weather Statement | MAF | Pecos | 47 min |
| Jun 2, 8:32 PM CDT | Severe Thunderstorm Warning | MAF | Ward, Winkler | 28 min |
| Jun 2, 8:36 PM CDT | Special Weather Statement | MAF | 39 min | |
| Jun 2, 9:44 PM CDT | Special Weather Statement | MAF | Ector | 46 min |
| Jun 2, 9:50 PM CDT | Areal Flood Advisory | MAF | Andrews, Gaines | 3 hr |
| Jun 2, 10:00 PM CDT | Special Weather Statement | MAF | Gaines | 45 min |
| Jun 2, 10:11 PM CDT | Flash Flood Warning | MAF | Ector | 3 hr |
| Jun 2, 10:19 PM CDT | Areal Flood Advisory | MAF | Crane | 3 hr |
| Jun 2, 10:46 PM CDT | Special Weather Statement | MAF | Glasscock, Midland | 44 min |
| Jun 2, 10:50 PM CDT | Flash Flood Warning | MAF | Andrews, Martin, Midland | 3 hr |
| Jun 2, 11:40 PM CDT | Special Weather Statement | MAF | Glasscock, Howard, Midland | 50 min |
| Jun 2, 11:43 PM CDT | Areal Flood Advisory | MAF | Glasscock, Howard, Martin, Midland | 3 hr |
| Jun 2, 11:43 PM CDT | Special Weather Statement | MAF | Dawson | 47 min |
| Jun 2, 11:57 PM CDT | Special Weather Statement | MAF | Upton | 48 min |
| Jun 3, 12:08 AM CDT | Areal Flood Advisory | MAF | Reagan, Upton | 3 hr |
| Jun 3, 12:14 AM CDT | Flash Flood Warning | MAF | Howard | 3 hr |
| Jun 3, 12:41 AM CDT | Special Weather Statement | MAF | Glasscock, Mitchell | 49 min |
| Jun 3, 1:07 AM CDT | Flash Flood Warning | MAF | Upton | 3 hr |
| Jun 3, 1:19 AM CDT | Special Weather Statement | MAF | Scurry | 41 min |
| Jun 3, 2:48 AM CDT | Special Weather Statement | MAF | Reagan | 42 min |
| Jun 3, 3:40 AM CDT | Areal Flood Advisory | MAF | Scurry | 2 hr |
| Jun 3, 1:54 PM CDT | Special Weather Statement | MAF | Reagan | 51 min |
| Jun 3, 2:20 PM CDT | Special Weather Statement | MAF | Jeff Davis | 40 min |
| Jun 3, 2:29 PM CDT | Special Weather Statement | MAF | Crane, Upton | 46 min |
| Jun 3, 2:48 PM CDT | Special Weather Statement | MAF | Brewster | 42 min |
| Jun 3, 3:59 PM CDT | Areal Flood Advisory | MAF | Culberson | 2 hr |
| Jun 3, 5:12 PM CDT | Special Weather Statement | MAF | Terrell | 48 min |
| Jun 3, 6:37 PM CDT | Special Weather Statement | MAF | Culberson | 38 min |
| Jun 2, 7:19 PM CDT | Severe Thunderstorm Warning | MAF | Lea | 56 min |
| Jun 2, 8:14 PM CDT | Severe Thunderstorm Warning | MAF | Lea | 61 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.